Alert archive / New York / Wind Advisories in 2022
Wind Advisory 7, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Apr 19, 2022, 1:36 AM EDT for 5 counties in New York. It took effect at Apr 19, 2022, 10:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 1:36 AM EDT (05:36 UTC)
- In effect from
- Apr 19, 2022, 10:00 AM EDT
- Expired
- Apr 19, 2022, 5:39 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 56 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 714 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS71 KBUF 190536 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 136 AM EDT Tue Apr 19 2022 NYZ012-019>021-085-191345- /O.NEW.KBUF.WI.Y.0007.220419T1400Z-220420T0000Z/ Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Warsaw, Jamestown, Olean, Wellsville, Orchard Park, and Springville 136 AM EDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Erie and Wyoming counties and the western Southern Tier. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
489 WWUS71 KBUF 190942 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 542 AM EDT Tue Apr 19 2022 NYZ012-019>021-085-191800- /O.CON.KBUF.WI.Y.0007.220419T1400Z-220420T0000Z/ Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Warsaw, Jamestown, Olean, Wellsville, Orchard Park, and Springville 542 AM EDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Erie and Wyoming counties and the western Southern Tier. The highest gusts will be found along the Lake Erie shore and across the higher elevations. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
346 WWUS71 KBUF 191801 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 201 PM EDT Tue Apr 19 2022 NYZ012-019>021-085-200000- /O.CON.KBUF.WI.Y.0007.000000T0000Z-220420T0000Z/ Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Warsaw, Jamestown, Olean, Wellsville, Orchard Park, and Springville 201 PM EDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts of 45 to 50 mph. * WHERE...Southern Erie and Wyoming counties and the western Southern Tier. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds during heavier snow showers will result in lower visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JLA
144 WWUS71 KBUF 192139 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 539 PM EDT Tue Apr 19 2022 NYZ012-019>021-085-192245- /O.CAN.KBUF.WI.Y.0007.000000T0000Z-220420T0000Z/ Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Warsaw, Jamestown, Olean, Wellsville, Orchard Park, and Springville 539 PM EDT Tue Apr 19 2022 ...WIND ADVISORY IS CANCELLED... Winds will continue to gust to around 40 mph this evening, but advisory gusts are no longer expected. $$ Hitchcock
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Apr 18, 10:18 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 18, 10:18 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1018 PM EDT Mon Apr 18 2022
.SYNOPSIS...
A late season winter storm will bring an accumulating snowfall to
the region overnight into Tuesday with most areas picking up
one to three inches of accumulation, mainly on grassy and
elevated surfaces. More significant accumulations will be found
across some of the higher terrain of the Southern Tier and
particularly east of Lake Ontario. Warmer weather returns mid
week.
&&
.NEAR TERM /THROUGH TUESDAY/...
...Winter Weather Headlines In Effect for Parts of the Region...
The focus for this period will be on the out of season winter
storm lasting into Tuesday morning. Late this evening there was
a weak surface low across southern Ontario with a strengthening
coastal low near Delmarva. Aloft, is low pressure closed off to
the mid-levels across Eastern Michigan, with a 50-55 knot LLJ
and the leading edge of its associated trough. This is the focus
for an area of precipitation from Rochester east. Precipitation
type is tricky with marginal thermal profiles elevation and
intensity will continue to play a factor as this moves across
the Eastern Lake Ontario region through the early morning hours.
The mid level low strengthens overnight, with the better
frontogentic forcing across the eastern half of the forecast
area. This will produce a burst of snow, especially east of
Lake Ontario and across higher terrain. Snowfall rates in excess
of an inch per hour are possible, mainly impacting the Tug Hill
Plateau and western Adirondacks. Probably the biggest forecast
question is whether Atlantic moisture is able to 'wrap around'
the upper low merges with the coastal one. It depends how the
low evolves, and model guidance has differed on whether this
would reach the eastern Lake Ontario region or not. Either way
significant snows are expected east of Lake Ontario, but how
this plays out will determine if amounts come in on the low end
or high end of forecast ranges.
The low propagates north of the region late tonight into early
Tuesday morning with the steady snow taper off over far western
New York. Cold air advection eventually takes hold with wrap
around precipitation and some lake enhanced/upslope snow
developing Tuesday. Additional accumulation for lower elevations
looks minimal due to diurnal effects, but higher elevations
could see an additional accumulation of a few inches of wet
snow. By mid-day Tuesday the April sun angle should limit
additional accumulation even if it's cold enough aloft to
support snowfall.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Negatively tilted upper level trough axis overhead of New York State
Tuesday evening will propagate northeast into New England allowing
for a progressive ridge to shift into the Great Lakes region. This
pattern aloft will support an expansive area of surface high
pressure to slide from the upper Great Lakes into the lower Great
Lakes Tuesday night. As the surface high pushes into the region from
the west, a mix of rain and snow showers will gradually peter out
from west to east overnight.
The last of the rain/snow showers will continue to diminish early
Wednesday, with the remainder of the day being fair and dry as high
pressure will be overhead of the area. Additionally, temperatures
will begin a warming trend that will last through much of the
remainder of the work week and into the weekend. That being said,
highs Wednesday will peak in the upper low to mid 40s across the
higher terrain and upper 40s to low 50s across the lower elevations.
The next mid-level trough will advance across the Great Lakes
Wednesday night, supporting a warm front to approach the western
fringes of New York State around midnight. Showers will then spread
from west to east throughout the remainder of the night. Prior to
the front's arrival, warm air advection along with increased cloud
cover will support warmer temperatures across the western portions
of the state, while lack of cloud cover and weaker warm air
advection will allow for more diurnal cooling across the eastern
Lake Ontario region, thus lows Wednesday night will range from upper
30s to low 40s across Western New York to low to mid 30s in the
eastern Lake Ontario region.
Main surface low parent to the warm front will weaken and turn
northeast towards James Bay as it runs up against the surface ridge
across the Canadian Maritimes. This new projections will then cause
its associated cold front to quickly sweep across the region
Thursday. Overall, there won't be much of a break in shower activity
between the warm frontal passage and the cold front. As the surface
low pulls further northeast and the cold front exits the region
Thursday afternoon shower activity will deplete from west to east,
fully leaving the area by late Thursday night. Despite the
dreariness Thursday, temperatures will continue to be on a warming
trend with highs ranging from upper 50s to low 60s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Broad upper level ridging across the Central Plains Friday will push
east across the Great Lakes region through the weekend. The ridge
aloft will support a large area of surface high pressure to slide
across the Great Lakes Friday into Saturday morning and overall
support fair dry weather with a continued warming trend. Highs
Friday will peak in the upper 50s to low 60s.
Meanwhile, the next upper level trough over the Pacific Coast will
dig south into the Pacific Southwest of the CONUS. This trough will
then kick east, and support a surface low to form over Colorado. As
this surface low traverses northeast into the upper Great Lakes, its
warm front will slide northeast across the region Saturday morning
before stalling across the northern fringes of the forecast area
Sunday. Sunday night the warm front will kick north as a cold front
crosses the Great Lakes and reaches the far western border during
the day Monday. While this pattern will support chances of rain
showers throughout the weekend, the location of the stalled warm
front Sunday will determine how widespread the warm temperatures
will be. For now continued with having widespread highs in the 70s
across Western New York and mid to upper 60s east of Lake Ontario.
However, if this front does push further north highs will be
widespread in the 70s with a few places reading near 80.
Temperatures will remain to be on the warm side (upper 60s to low
70s) Monday ahead of the cold frontal passage.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Variable flight conditions overnight. The only steady
precipitation will be at KART where rain will mix with and
change to snow. Expect mainly IFR conditions there. Elsewhere,
cigs will be the concern with IFR likely at KJHW due to its
elevation and at KBUF once winds shift to the southwest and
advect low moisture. Elsewhere expect mainly MVFR outside of
periodic snow showers.
A westerly flow will develop Tuesday as the coastal low finally
takes over, with lingering rain and snow showers. These will be
upslope enhanced at KJHW where mainly IFR conditions are
expected. Elsewhere expect a mix of MFVR and IFR conditions
during most of the day until conditions begin to improve late as
the low starts to move away.
Outlook...
Tuesday night ...MVFR/IFR with some rain and snow showers.
Wednesday...Mainly VFR.
Thursday...Restrictions likely with showers likely.
Friday and Saturday...Mainly VFR.
&&
.MARINE...
As a strong coastal low will track across New England Tuesday,
resulting in fresh to strong westerlies on both Lake Erie and
Lake Ontario. Small craft headlines are in place for the lakes
and the Upper Niagara River as outlined below. High pressure
will bring diminishing winds for mid week.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 2 PM EDT Tuesday for NYZ006-007.
Winter Weather Advisory until 11 AM EDT Tuesday for NYZ004-005-
014.
Winter Storm Warning until 5 PM EDT Tuesday for NYZ008.
MARINE...Small Craft Advisory from 8 AM Tuesday to 2 AM EDT Wednesday
for LEZ020.
Small Craft Advisory from 2 AM Tuesday to 5 AM EDT
Wednesday for LEZ040-041.
Small Craft Advisory from 11 AM Tuesday to 11 AM EDT
Wednesday for LOZ043>045.
Small Craft Advisory from 8 AM Tuesday to 2 AM EDT
Wednesday for LOZ042.
&&
SYNOPSIS...TMA
NEAR TERM...Apffel/TMA
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...Apffel/TMA
MARINE...Apffel/TMAHazardous weather outlook, Apr 18, 5:15 AM EDT, 20 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 515 AM EDT Mon Apr 18 2022 NYZ008-190915- Lewis- 515 AM EDT Mon Apr 18 2022 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-007-190915- Oswego-Jefferson- 515 AM EDT Mon Apr 18 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-014-190915- Wayne-Northern Cayuga-Ontario- 515 AM EDT Mon Apr 18 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT TUESDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019-020-085-190915- Wyoming-Chautauqua-Cattaraugus-Southern Erie- 515 AM EDT Mon Apr 18 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. A complex storm system will move through the region later today and tonight...producing several inches of snow in the process. This will especially be the case across the higher terrain. Relatively warm surfaces should minimize travel impacts, but a slushy accumulation on some roadways cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional minor accumulations of snow are expected on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-010-011-013-021-190915- Niagara-Orleans-Monroe-Northern Erie-Genesee-Livingston-Allegany- 515 AM EDT Mon Apr 18 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. A complex storm system moving through the region late today and tonight will produce one to three inches of wet snow. Relatively warm surfaces should minimize any travel impacts, but a slushy accumulation on some roadways cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 515 AM EDT Mon Apr 18 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Wind Advisories in New York, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.